Across message boards, many new and experienced users are concerned over the possibility of kratom overdose. Is it possible to overdose on this ancient herbal remedy made from the leaves of naturally growing trees? Both the science and social customs point to no. However, by equipping yourself with the facts about dosing, overdosing, and side effects, you can maintain a healthy kratom routine with no problems. Read on for the vital information about kratom overdoses that all users should know.
Is A Kratom Overdose Possible?
First, let’s clear up the most important question. Is it even possible to overdose on a plant remedy like kratom? The answer is no, and there are multiple reasons why.
Firstly, kratom is not an opiate. This dangerous class of narcotic can have extremely depressive effects upon the human nervous system. Opiates create negative, permanent relationships with the body’s cell receptors, spiking the endocrine system in ways that the body will crave and not be able to reproduce without more opiates. That’s how addictions are born.
Kratom does not function in this way in the body. It does not create a physical need for escalating dosage and increased usage. Kratom’s naturally occurring alkaloids do interact with the same cell receptors targeted by opiates, but in a soothing and calming fashion. In fact, kratom alkaloids are known to act as healing agents for opiate addiction and dependency, and allow many addicts to detoxify their systems.
Secondly, kratom has a built in fail safe which prevents severe overdosing. Under normal conditions and responsible doses, kratom does not generate strong side effects. However, as doses become too much for any given body to successfully process and enjoy, side effects will increase. These include nausea, anxiousness, or strong lethargy. The higher the dose above useful guidelines, the more side effects will be experienced.
Finally, the experience will become unpleasant for the user, prompting him or her to cease using kratom and increasing doses. Thusly, most users will avoid getting anywhere near an “overdose” simply because it will not be enjoyable in any way to approach those levels. So, by this measure, again the answer to whether there is a risk of overdose is no. Kratom can be safely and successfully enjoyed across a wide range of doses from very light to very intense, but all of these are very far away from a side effect-inducing overdose.
General Side Effects of Kratom Overdose
It is important to note in a discussion about overdosing that in the entire history of kratom use, which stretches back from the modern era over perhaps thousands of years, there has not been a single death reported in connection with its use. This is a staggering and vital statistic. We don’t know how many people have used kratom over the years, but it is certainly in the many millions. It’s easy then to deduce important information about the overall safety of the herbal medicinal, and the impossibility of overdose.
Are there risks of taking excessive dosages of Kratom? They would mainly have to involve side effects. At the extreme levels described above, more severe side effects might include either heavy or shallow breathing, extreme lethargy, trouble speaking and impaired motor skills. If you ever find yourself experiencing these symptoms while using kratom, stop immediately, drink lots of water, and rest until symptoms pass. This is a clear signal from your body that you need to reduce dosage and frequency of use. Also, consider trying less intense strains and extracts.
Luckily, the vast majority of users will not experience any side effects at all. At worst, if you take a little too much for your body type and experience level, you might experience some light nausea or feel sluggish. These feelings will go away quickly. Just take a break from kratom use and get some rest. Next time, reduce your dose.
Kratom High Doses and Building Tolerance
While overdose is highly unlikely, some kratom users will experience the development of tolerances to the herb. This is a common phenomena for anyone using herbal remedies or conventional medications. It arises from using the same products too often, and increasing the dosage unnecessarily in an effort to boost effects. So, while there is low risk of an actual overdose, tolerance is something to watch out for.
To cut the risk of tolerance, pay close attention to variety. This is one of the chief ways you can keep your sensitivity to the effects of kratom right where you want it. It’s as simple as not using the exact same strain in the exact same dosage and format every single time. Keep a few strains on hand and surprise your system by trying them in a different, unpredictable order.
Also, don’t overdo it with extracts. These highly concentrated forms of kratom are fantastic at boosting efficacy and increasing mind and body enjoyment of your medicinals. But if you use them too frequently, your cells can become desensitized to larger doses of kratom, and you may experience a lessening of effects. So, treat these powerful additives as “special events” used to bring variety to your routine, and not for everyday use.
Are you using too much kratom? If you regularly experience side effects, or if the health benefits you used to feel from a dose are no longer apparent, this may be a sign that you need to make some adjustments to your routine. Don’t take kratom more than once a day, and try to give your body at least a day or two of rest in between sessions. This way, you will never have to ask the question, “Am I at risk of a kratom overdose?” With responsible, respectful use, kratom can be a perfectly safe and enjoyable part of any lifestyle.